MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Uterine Perforation (2121); Bowel Perforation (2668)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that a patient received a novasure procedure i on (b)(6) 2023, the patient reported that during the procedure no issues were reported and the patient was sent home the same day.Within 48 hours the patient reported unbearable pain, sweating and became very pale.The patient was admitted to the emergency room where after imaging was performed a uterine perforation and bowel perforation was observed.It was reported that later the patient on (b)(6) 2023 went into sepsis and required a surgery to remove 6 inches of small intestine and intubation as well as parenteral nutrition.Patient remained in the hospital for 3 weeks where she received therapy to recover.Patient reported that after the surgery related to the perforation of the small intestine required adaptation and later experienced pelvic pain and bleeding issues from the uterus which later required a hysterectomy on (b)(6) 2026.On a follow up the patient reported that her condition had returned to normal.No other information available.

Brand Name
NOVASURE SURESOUND
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
CR   20102
MDR Report Key25444540
Report Number1222780-2026-00359
Device Sequence Number12203486
Product Code MNB
UDI-Device Identifier15420045501126
UDI-Public15420045501126
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2013
Device Catalogue NumberNS2013KITUS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown